What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Nov 12, 9:36 AM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Nov 12, 9:36 AM EST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service New York NY
936 AM EST Fri Nov 12 2021
.SYNOPSIS...
A strong frontal system moves across the area today. A
secondary cold front crosses through the area later Saturday.
Weak high pressure briefly nudges into the area from the
southwest on Sunday. One area of low pressure weakens to the
west early Monday, while a secondary low develops east of the
area then pulls away. High pressure then builds Monday night and
remains through mid week. A cold front then approaches later in
the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Low level jet traversing across the area this morning. The cold
front is located just west of Orange county as of 14z. Have had
to make adjustments to the forecast as there is a split in the
areas of heaviest rainfall. One area is moving along the nose of
the low level jet and has been running further east of the main
line with the cold front. In fact, the two areas of convection
can be seen on IR imagery with coldest cloud tops generally
splitting the region. The first band of rain is going to be east
of the NYC metro in the next hour with the main frontal band
approaching from the west. There may be a brief lull between
bands and because of this have lowered rainfall amounts along
the NYC metro/Hudson River corridor.
The overall system is progressive and outside of any heavier
bands, it will be tough to pick up more than a quarter to half
inch in an hour, and this rainfall rate may be brief and not
last for a full hour. No flash flooding is expected given the
fast movement of the system and any heavier rain. Rainfall
amounts range from around one half to about an inch, with
locally higher amounts possible. One area to monitor early this
afternoon is across eastern Long Island and southern CT where
some enhanced rainfall is possible as the frontal rain band may
meet the nose of the low level jet.
The main frontal rain band will need to be monitored as it
traverses across the region, 14-16z west of NYC, 16-18z across
NYC metro, and 18-20z across Long Island and southern CT. Strong
gusty winds are possible along and just ahead of the line. A
severe wind gusts up to 60 mph is possible. In addition, strong
low level shear and weak instability could produce an isolated
tornado. SPC continues to have the region in a marginal risk.
The synoptic winds alone may produce wind gusts 30-35 mph,
strongest near the coast.
Once the main frontal rain band moves across, winds will shift
to the SW-W and weaken.
Highs today will be in the 60s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Generally looking at dry conditions tonight as weak high
pressure builds in behind the cold front. Lows tonight will drop
into the 40s across much of the forecast area, however a few
locations well north and west of NYC and the Pine Barrens of
Long Island may see temperatures fall into the upper 30s.
The first half of Saturday should be mainly dry, however by
afternoon a rather strong shortwave, embedded in the long wave
trough moves across the area. Clouds increase in the afternoon,
along with increasing POPs, as there will be enough instability
to set off the chance of some rain showers during the afternoon
and evening hours. Depending on how far the shortwave digs, we
could see a chance of rain across the entire CWA, however, the
best chances will be across the Lower Hudson Valley and southern
CT. This system will be progressive enough that it should move
north of the region quickly during Saturday evening.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
No significant changes in the long term.
Mainly dry conditions are then expected Saturday night with any
precipitation lifting out of the area early in the evening.
With the precip ending quickly, not expecting any wintry mix as
the colder temperatures lag behind the departing system quite a
bit, so the noticeably colder air gets in after midnight and
closer to daybreak. Therefore brisk and dry conditions are
expected to begin Sunday. Seasonably chilly temperatures are
expected on Sunday as high pressure briefly nudges in from the
southwest.
Clouds will then begin to increase from the west into late
Sunday and Sunday evening as another shortwave dives in from the
midwest and Great Lakes. This will be another progressive
system as the occluded / primary low off to west shuts off and a
secondary low attempts to get going just off the coast. With
the lack of any meaningful amplification of the ridge out west,
expecting this system to stay progressive in the mid and upper
levels as the upper level energy should stay diffuse, which
would preclude the type of cyclogenesis that would significantly
impact the area. For now, chance POPs seems prudent for the day
on Monday. There is a slight chance that a few wet snowflakes
could mix in briefly with any rain showers, especially as the
system departs. Much of the global guidance has trough axis
getting to the northeast into Monday evening with maybe far
northeastern zones getting into more lift briefly late in the
day and early evening with the ECMWF guidance lagging a bit with
respect to the overall speed of the mid and upper level
features. In any event, clearing should ensue quickly Monday
night into Tuesday morning with breezy to potentially windy
conditions, depending on how quickly the departing system can
deepen.
High pressure will build into Tuesday and remain close by into
Wednesday providing dry weather and seasonable temperatures,
with temperature moderation expected late Wednesday into
Thursday. This is when a return flow develops on the back side
of the high. A frontal system is then expected to approach on
Thursday and Thursday night. This will bring the next chance of
rain to the area.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
A frontal system impacts the area into this afternoon, with the
associated cold front passing through the terminals late morning
through this afternoon. Weak high pressure builds across the
region through late tonight.
Any VFR conditions this morning will become MVFR by mid to late
morning. Conditions may briefly lower to IFR as showers
associated with the cold front move through. Improvement to VFR
expected by late this afternoon into early this evening as the
cold front pushes offshore and high pressure builds in.
Rain may be heavy at times, especially from mid morning west,
and into the early to mid afternoon east. An isolated
thunderstorm cannot be ruled out, but coverage too low to
include in the TAF.
Southeast winds 15-20 kt near the coast and 10-15 kt away from
the immediate coast, with gusts 25-30 kt, with the highest gust
along the coast. There may be brief gusts to 35 kt ahead of the
cold front. A few hours of LLWS ahead of the cold front into the
early afternoon. The wind shifts to the S-SW with the frontal
passage in the early afternoon with gusts ending. Then late in
the afternoon winds become westerly around 10 kt, and then NW
less than 10 kt tonight, and then light and variable late
tonight. Adjustments to the exact timing of the wind shifts are
likely.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments for timing of flight category changes, wind shifts,
and heaviest rain through the afternoon. While timing of the
heaviest precipitation and wind shifts is becoming more certain,
there are some timing differences with the timing of a cold
front passage.
An isolated thunderstorm is possible through this afternoon,
but have left out of TAF due to limited coverage.
.OUTLOOK FOR 15Z SATURDAY THROUGH TUESDAY...
.Saturday...VFR in the morning. MVFR or lower possible in the
afternoon and evening with a chance of showers/storms. S-SW
winds G15-20kt in the afternoon and evening.
.Sunday...VFR.
.Monday...Chance of MVFR and showers.
.Tuesday...VFR. NW gusts 20-25 kt possible.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
SE winds have increased with SCA conditions across all waters.
Winds will shift to S this morning, with SCA winds expected for
all waters into this afternoon. A brief period of gale force
gusts possible ahead of the cold frontal passage this
morning/afternoon, but confidence remains low. The best chances
for any gale force gusts will be with any heavy showers or
convection that develops.
With the passage of a cold front by early Friday evening, wind
gusts will be diminishing to below SCA levels from west to east
Friday night, but seas will still be elevated on the ocean
waters.
Small craft conditions are expected to continue through much of
the weekend as seas remain primarily above 5 ft. By Sunday
afternoon or night, its possible that the western two thirds of
the ocean could start to see some more marginal SCA seas with
seas potentially getting down closer to 4 ft. By Monday
afternoon as an offshore low attempts to develop and circulate
with more widespread SCA conditions developing. A brief period
of gale force gusts are possible on the ocean later Monday night
into Tuesday morning in the wake of departing low pressure with
small craft conditions elsewhere. SCA conditions are likely to
continue into Tuesday on a west to northwest flow.
&&
.HYDROLOGY...
A frontal system is forecast to bring a basin average of one
half to around 1 inch of rainfall across the area today.
Localized swaths as high as 1.50 cannot be ruled out, but appear
to be a low probability given the fast movement. No flash
flooding is expected with rainfall rates staying below 1"/hr. Much
of the rainfall will likely fall in a 3-6 hr period, with minor
urban and poor drainage flooding the main threat during the
morning and early afternoon period.
The potential for rapid response small stream flooding is low
and localized. In addition, storm drains covered by recently
fallen leafs, may result in additional ponding of water on
roads.
At this time any precipitation for the extended period looks to be
light, thus no hydrologic impacts are anticipated.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 7 PM EST this evening for ANZ331-
332-335-338-340-345.
Small Craft Advisory until 6 PM EST Saturday for ANZ350-353-
355.
&&
SYNOPSIS...BC/JE
NEAR TERM...BC/DS
SHORT TERM...BC
LONG TERM...BC/JE/JP
AVIATION...JP/MW
MARINE...BC/JE
HYDROLOGY...BC/JEHazardous weather outlook, Nov 12, 4:32 AM EST, 7 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
432 AM EST Fri Nov 12 2021
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-130945-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
432 AM EST Fri Nov 12 2021
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Today and tonight.
A strong frontal system will push across the forecast area today.
This system will bring a period of moderate to locally heavy
rainfall from this morning through early to mid afternoon. Although
widespread flooding is not expected, minor flooding of urban areas,
small streams, and poor drainage areas is possible. Rainfall amounts
will generally average around an inch, however locally higher
amounts up to an inch and a half may be possible. With most of the
rain falling in a 3-6 hour window, the local area has been placed in
a marginal risk of excessive rainfall.
In addition, The Storm Prediction Center has put the entire area in
a marginal risk for severe thunderstorms with the primary threat
being strong wind gusts up to 60mph. In addition, a brief tornado
can not be ruled out.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-335-338-340-345-350-353-355-130945-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
432 AM EST Fri Nov 12 2021
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
A strong cold front will push across the area waters today. There is
potential for a brief period of gale conditions, particularly on the
ocean waters, ahead of a cold frontal passage.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Nov 12, 10:09 AM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service New York NY
1009 AM EST Fri Nov 12 2021
NJZ002-004-006-103>108-NYZ069-074-121615-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Western Bergen NJ-
Western Passaic NJ-Western Union NJ-Western Essex NJ-
Eastern Bergen NJ-Eastern Passaic NJ-Rockland NY-
Richmond (Staten Is.) NY-
1009 AM EST Fri Nov 12 2021
...Strong line of showers will impact portions of Hudson, Passaic,
Union, Bergen, Essex, Richmond and Rockland Counties through 1115 AM
EST...
At 1007 AM EST, Doppler radar was tracking heavy rainfall along a
line extending from near Mount Arlington to Cloverhill. Movement was
east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newark, Jersey City, Paterson, Elizabeth, Passaic, Bayonne, Wayne,
Hoboken, Plainfield, Bloomfield, Hackensack, Linden, New City, Orange
and Bergenfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4050 7427 4051 7426 4060 7422 4060 7446
4066 7440 4067 7446 4076 7436 4090 7434
4090 7427 4097 7428 4102 7443 4105 7445
4104 7450 4109 7450 4117 7391 4098 7390
4070 7402 4068 7406 4060 7404 4053 7410
TIME...MOT...LOC 1507Z 261DEG 25KT 4094 7461 4048 7476
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
JCSpecial weather statement, Nov 12, 10:41 AM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service New York NY
1041 AM EST Fri Nov 12 2021
NYZ067>070-121630-
Putnam NY-Rockland NY-Northern Westchester NY-Orange NY-
1041 AM EST Fri Nov 12 2021
...A line of heavy rainfall with gusty winds will impact portions of
Westchester, eastern Orange, Putnam and Rockland Counties through
1130 AM EST...
At 1039 AM EST, Doppler radar was tracking heavy rainfall along a
line extending from Poughkeepsie to near Ringwood. Movement was east
at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newburgh, Ossining, Peekskill, Haverstraw, Tarrytown, Mount Kisco,
Mahopac, Monroe, Lake Carmel, West Point, Sloatsburg, Brewster, Cold
Spring, Greenwich and New Windsor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4153 7400 4146 7400 4144 7398 4149 7393
4153 7360 4152 7353 4130 7355 4123 7350
4121 7351 4110 7372 4100 7390 4117 7391
4113 7421 4116 7428 4158 7406 4159 7395
TIME...MOT...LOC 1539Z 261DEG 32KT 4167 7392 4108 7424
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
JCLocal storm report, Nov 12, 11:04 AM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1104 AM EST FRI NOV 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM NON-TSTM WND DMG 2 NNW HAWTHORNE 41.12N 73.81W
11/12/2021 WESTCHESTER NY DEPT OF HIGHWAYS
TREE DOWN BLOCKING 2 RIGHT LANES AT TECONIC
STATE PARKWAY ON ROUTE 117.
&&
TMFSpecial weather statement, Nov 12, 11:08 AM EST, 52 minutes before
Special Weather Statement
National Weather Service New York NY
1108 AM EST Fri Nov 12 2021
CTZ005>007-009-010-NJZ004-006-103>108-NYZ067>075-078-080-176>179-
121730-
Southern Fairfield CT-Northern New Haven CT-Northern Fairfield CT-
Northern Middlesex CT-Southern New Haven CT-Hudson NJ-
Western Union NJ-Eastern Bergen NJ-Eastern Union NJ-Eastern Essex NJ-
Western Bergen NJ-Western Essex NJ-Eastern Passaic NJ-
Southwest Suffolk NY-Northern Nassau NY-Orange NY-Southern Queens NY-
Bronx NY-Southern Nassau NY-Rockland NY-Kings (Brooklyn) NY-
Putnam NY-Northern Queens NY-Northwest Suffolk NY-
Southern Westchester NY-New York (Manhattan) NY-
Northern Westchester NY-Richmond (Staten Is.) NY-
1108 AM EST Fri Nov 12 2021
...Heavy showers with gusty winds will impact portions of the Tri
State Area through 1230 PM EST...
At 1104 AM EST, Doppler radar was tracking a ling of heavy showers
with gusty winds along a line extending from near Hyde Park to near
Six Flags Theme Park. Movement of these showers was east at 40 mph.
Additionally, showers ahead of this line to the east are moving
through the area from the south and may contain strong wind gusts as
well.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4050 7428 4159 7400 4159 7395 4146 7400
4145 7400 4167 7352 4164 7263 4124 7277
4090 7374 4088 7374 4098 7287 4096 7287
4090 7289 4074 7294 4073 7295 4067 7326
4070 7309 4072 7295 4069 7297
TIME...MOT...LOC 1604Z 264DEG 26KT 4180 7386 4011 7445
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
JCLocal storm report, Nov 12, 11:37 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1137 AM EST FRI NOV 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM MARINE TSTM WIND 2 ESE NORWALK 41.08N 73.38W
11/12/2021 M41 MPH ANZ335 CT MESONET
MESONET STATION XNOR 1 ESE NORWALK.
&&
TMFLocal storm report, Nov 12, 11:55 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1155 AM EST FRI NOV 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM NON-TSTM WND DMG 1 E BREWSTER 41.40N 73.60W
11/12/2021 PUTNAM NY DEPT OF HIGHWAYS
DOWNED TREE ON NY-22, RIGHT LANE BLOCKED ON
TURK HILL RD.
&&
TMF